Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Effexor great for me, but time to come off.

Posted by Irene on May 1, 2001, at 11:36:31

In reply to Re: I Quit Effexor Cold Turkey, posted by Diane J. on April 30, 2001, at 19:37:49

I tried Paxil and Zoloft before finding Effexor. It took months to adjust to it, but found tremendous relief from clinical depression with it. It did make me very very tired sometimes - a few weeks stretch each time. Then I feel well for a couple of months, then v. tired again. I was at 225mg at max. I found that when I would start to get tired reducing by 37.5 mg and will feel well again after 2 weeks. Then when I became tired again in a month or two, I will vary the dosage by 37.5 again. So - up and down between 150-225 mg. I was on Effexor 3 years.
Then for 9 months I didn't have any of that tiredness, so my doctor and I decided July 2000 that my depressive episode might be over, and I could try to come off Effexor. It was not difficult to decrease until I tried to come down to 75mg. in Dec 2000. Then 37.5mg. Then 18mg. Then 20 granules. 10 granules. Then minus 1 granule every two days. Each step decrease from 37.5 has been extremely difficult, similar to others' postings on this site. Today I'm on 2 granules (4 and a half months), and feeling better, but still very lousy.
However, if my doc and I decide that what I am feeling now is truly the underlying depression unmasked, and not merely withdrawal, I think I will happily go back to Effexor because it effectively treated my depression.
My opinion is that the withdrawal is tough. Trying to find the right med that worked for my body was tough. The depression was the worst. I might try to find other anti-depressants with milder withdrawals but in the end, I will take whatever meds will control the depression (including Effexor) because suffering from depression long-term is the worst of all.
BTW, my doc did warn me that weaning would be very difficult at the lower levels. Weaning off Paxil was also very bad.




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Irene thread:13781